MAUDE Adverse Event Report: SCANLAN INTERNATIONAL, INC. SCANLAN VASCULAR TUNNELER AND BULLET TIP

SCANLAN INTERNATIONAL, INC. SCANLAN VASCULAR TUNNELER AND BULLET TIP
Model Number 9009-18
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was inspected.The bullet tip was removed and then reassembled to the sheath.It fit into the sheath without falling out, but it was a loose fit.This could be attributed to already being assembled, disassembled, and reassembled.Assembling and disassembling the bullet tip from the sheath can cause the sheath to widen, therefore loosening the interference fit with the bullet tip.Review of the design, manufacturing batch records, and technical documentation found no non-conformities.Inspection of product of another production lot found the tunneler sheaths and bullet tips meet specifications and perform as intended.The ifu cautions users that care must be taken to ensure the bullet tip does not become dislodged during the tunneling procedure.No evidence of product non-conformity.
 
Event or Problem Description
Email received reported: 9009-18 became faulty during a case; stating bullet tip had a loose fit and became disconnected, and the surgeon had to fish it out of the patient.

Brand Name
SCANLAN VASCULAR TUNNELER AND BULLET TIP
Common Device Name
VASCULAR TUNNELER
Manufacturer (Section D)
SCANLAN INTERNATIONAL, INC.
one scanlan plaza
saint paul 55107
Manufacturer (Section G)
SCANLAN INTERNATIONAL, INC.
one scanlan plaza
saint paul MN 55107
Manufacturer Contact
mark watson
one scanlan plaza
saint paul, MN 55107
6517285759
MDR Report Key25523613
Report Number2126670-2026-00003
Device Sequence Number21489663
Product Code DWS
UDI-Device Identifier00846159000986
UDI-Public(01)00846159000986(10)8339902(17)300917
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9009-18
Device Catalogue Number9009-18
Device Lot Number8339902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight85 KG